It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board

  • Divalproex/valproic acid/Epival

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-21-2010, 08:01 AM   #1
    lookingforme
    Newbie
    (female)
     
    Join Date: Apr 2010
    Posts: 1
    lookingforme HB User
    Divalproex/valproic acid/Epival

    Hi I am a 38 year old who has had Epilepsy since I have been 10 years old.
    I have tried out several drugs throughout my teenage years to finally be put on Epival also known as Valproic Acid, or Divalproex when I was approximately 16. Since then I have had very good control of my seizures. I have grand mal and petit mal both. My question is in regards to possible side effects of such medication. I have read all the side effects posted of possible liver damage and the such however I seem to have mood swings to varying degrees. Also I feel as though sometimes I am quite parnoid at times of things that may or may not be happening. I do not hear voices, or have hallucinations. It is just a feeling of paranoid toward the things people may say or behaviours they may exhibit. It is a feeling of someone trying to cause trouble for me or doing things behind my back. It has cause some trust issues within my relationship as well.
    Does anyone out there experience the same kinds of problems with this side effect? Keep in mind I have asked my doctor about this and he says it can cause mood swings, however I feel mine are very extreme and well if this is not normal I will feel it necessary to seek some answers to a possible different cause. thanks for any input!

     
    Sponsors Lightbulb
       
    Old 04-22-2010, 01:31 PM   #2
    heyloe
    Member
    (female)
     
    heyloe's Avatar
     
    Join Date: Feb 2009
    Location: Ontario, Canada
    Posts: 78
    heyloe HB Userheyloe HB Userheyloe HB User
    Re: Divalproex/valproic acid/Epival

    Hello,

    When I just looked up side effects for valproic acid it did list emotional problems, depression and nervousness to name just a few. If you are worried about these being potential side effects then talk to your doctor about them, but knowing that it could be from the meds can also be a relief- I know that from experience

    Hope you find answers you're looking for,

    heyloe

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Epival help?! ilco80 Bipolar Disorder 8 02-01-2009 03:34 PM
    Valproic acid aka Depakote PrincessPotato Bipolar Disorder 3 02-16-2008 07:16 PM
    Epival, how long before it kicks in? Help! sassy498 Bipolar Disorder 1 01-11-2007 09:43 AM
    Folic Acid - Just Checking. goldenwings Lupus 13 04-12-2005 05:58 AM
    Acid Reflux? sickiemcgee Open to All Other Health Topics 13 01-05-2005 02:58 PM
    heartburn or acid reflux wackytoposthere Digestive Disorders 5 10-25-2003 11:51 PM
    Malic Acid Tangle Vitamins & Supplements 0 10-04-2002 10:59 PM
    Complex Partial Seizures, Epival & Celexa Hindby Epilepsy 3 07-18-2001 10:53 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:40 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!